I have been doing some research on my new medication on the manufacturer’s website and I found the list of foods that I should be avoiding while I am on this medication.
It is three pages long, in 10 point font.
I cannot have any dairy, any soy, any gluten, any green drinks or pop, any reconstituted juices, any salmon, any swordfish, any king fish, any shark, any strawberries, grapes, nectarines or peaches from California*. I cannot have any raw leafy dark green vegetables, raw cabbage, excessively sugary foods, deep fried foods, or processed foods. And no kimchi or wasabi.
I can only have 5ozs of cooked leafy green vegetables but I cannot have it less than 4 hours after taking my medication or 4 hours before taking my medication. Alcohol and coffee are ok as long as it is in moderation.
Now this list presents a problem.
My typical breakfast consists of toast with butter, both of which are now not allowed because of the gluten in the bread and the dairy in the butter. Or a granola bar, which is also not allowed because it counts as having excess sugar.
My lunch is usually a soup of some sort but I load it down it leafy greens and broccoli. This cannot happen anymore because the primary component is the greens.
Dinners usually have brussel sprouts or some leafy green in it with some sort of chicken or fish. No more brussel sprouts for me and limited fish options.
So this week I have had very little variety when it comes to the things that I eat. I have been basically eating chicken breast, roasted peppers and cucumbers all week. I have tried to restrict myself but I got the list after I had gone grocery shopping and a lot of the things that I am not supposed to eat, had been pre-purchased. This week I am going to buy less of my restricted things and see what alternatives I could find for me to eat because chicken breast, roasted peppers and cucumbers every day is a bit much.
Wish me luck!
*I can have strawberries, grapes, nectarines and peaches that are product of Ontario but the varieties from California are treated with a chemical that conflicts with my medication.